Home Menopause Forum Menopause Symptoms & Solutions

Moods

Hi I'm just wondering what everyone has taken to lift their moods please. I've been on her for over a year now first I was on elleste duet then I couldn't get it anymore from the chemist now I'm on evorel patches and I still get night sweats and very low mood swings.. I went to the doctor last week he said he would like me to come off them due to new figures out saying increased risk of cancer and I could try anti depressants and maybe a herbal remedy..to tell you truth I'm sick to death of not been able to get some positive advice what to do for the best Thank you xx

I just want to feel normal again

Comments

  • Julie20Julie20 Posts: 294 mod

    Hi @Tc67 Im sorry you are feeling like this. Firstly unless you have a history of cancer in your family then I wouldn't worry too much about coming off of HRT.

    I was really really struggling with mood swings, I'm still unsure how I kept my job and didn't end up behind bars. I was really aggressive and my tolerance levels were at zero, I started citalopram, it is an antidepressant but is used a lot for menopausal women as it calms you down. It was my life saver. Within a week I felt "normal" again and only then did I realise how bad my moods had been. I no longer wanted to kill everyone and started laughing again.

    It really would be worth a visit back to the GP and discussing this with them. Don't think of them as antidepressants think of them as mood changers

    Good luck x

  • Tc67Tc67 Posts: 6

    Hi Julie

    Thankyou for your reply that's exactly how I am feeling with my moods.. very up and down and like you say I feel so angry .. I had to leave work over how I was feeling I got no support from the two male bosses,it was either leave or kill someone.. I will definatley go back to the doctors. Thankyou again x

  • Julie20Julie20 Posts: 294 mod

    Working with men during menopause is one of the hardest battles any woman has. Let's face it they don't understand us at the best of times and when we don't even understand ourselves how on earth would they.

    The mood swings are undescribable until you have them and it doesn't matter what you do you just can't control them.

    Good luck with your GP. Let me know how you get on x

  • Tc67Tc67 Posts: 6

    Thankyou will do xx

  • I’ve been on Citalopram for 3 weeks today and have found that it has totally changed my mood, anxiety and anger issues 🌸. I am currently on 10 mg which is really low. I’ve got another few weeks to go I think before it has any impact on my sleep issues, I’m waking between 2-3 every morning 😭😭😭

  • Blanka_CBlanka_C Posts: 265 Community Admin

    Hi @DoloresCunningham,

    Welcome to the community!

    So glad to hear you've started to feel better. I've been on Citalopram (10mg) for almost a year now and my mood swings are almost totally gone. It took me a good couple of weeks to start working, but after a month, I felt like a new person. More motivated, less anxious and much calmer in general.

    Did you start waking up after being on Citalopram, or had trouble sleeping before too? I had really bad insomnia in the very first 2 months but my GP told me it's normal. It was just my body trying to get used to it. After two months however it all got better and now I'm sleeping like a baby! In fact, I'm sleepy and feel exhausted most of the time (I've been told it's unfortunately a common side effect), which I really don't like...makes it quite difficult to focus during the day. Do you have any tips to feel more energised? 😨

    Hope you'll be able to get a good nights sleep soon! Let me know how you get on x

    Chat soon,

    Blanka

  • Hi Blanka, thank you for your reply.

    I have had the sleep issues way before I took Citalopram so I am hoping this settles. My mood is great at the moment and it really is the best thing I’ve done. I think to feel more energised a bit of light walking might help. I try to walk for at least 30 minutes a day. Taking vitamin D and B might also help. I also take magnesium but I’ve been forgetting to do that lately 😆.

    Fingers crossed you start to feel more energetic. I’m thinking Spring is in a couple of months too so that might also help. 🌸🌸🌸🌸

  • Tc67Tc67 Posts: 6

    I really would love to try something like citolpram but I have had tinitus for the last 5 years and I'm frightened that it will make tinitus worse, but I do feel with menopause and tinnitus I'm going through hell.. I have constant hissing in my ears I never ever can relax because of the noise in my head.. and I know menopause has heightened it so I'm fighting a losing battle at the moment..doctors and audiologist are hopeless.. no positive advice on either. No wonder I'm in a up and down mood all the time..

  • Blanka_CBlanka_C Posts: 265 Community Admin

    Hello Ladies, just thought I'd check in to ask how you all holding up? x

    @DoloresCunningham sleeping better now?

    @Tc67 did you manage to talk to your doctor? I was wondering that maybe a bit of mindfulness could help you feel less stressed in the meantime? Here's a couple of good exercises:

    I also use these two apps and they are both a major help for me: Headspace and Clarity.

    You can do this! xx

  • Tc67Tc67 Posts: 6

    Thankyou I went back they have swapped my get again they said I shouldn't of been left on patches now that I havnt had a period for nearly 18months so now I'm on tablet form evorel conti been on them 6 days I'm just hoping if every thing settles I can get gold of the pills and no shortage again.. Thankyou for the mindfulness I've tried a couple before helped a little.. now I need to sort my aching joints!! Out seriously feels like one thing after another.. I've started vit d again and magnesium one a day.

  • Blanka_CBlanka_C Posts: 265 Community Admin

    Hi @Tc67, glad to hear things seem to be getting better for you. I hope you're feeling okay now, it's your second week on tablets right?

    Ah, tell me about aching joints. Mines are not menopause related, I used to be a dancer and the pain in my legs was / still is just unreal. I also take Magnesium and vitamin D each day, plus a supplement containing Glucosamine, it's specifically for bone health. I think it helps, what's your experience?

    There are days when it gets worse randomly (even though I work in an office, so it's not that I run around all day, haha) and that's when I use this cream called Biofreeze plus a muscle gun. It's quite expensive but I do think it was worth it.

    Oh, we're just having a similar conversation about aches & pains actually, have a look at the following thread, you might find something helpful:

    Keep me posted x

  • dfeeneydfeeney Posts: 3

    Is it just me or is the SSRI citalopram being pushed hard on this forum? Third time I've read about it. I would like to ask this question: SSRIs have a very negative side effect, which is lower libido and difficulty orgasming. I don't know about all of you, but that's the last thing I need at this stage. I suffer from mood swings, anger, but does anyone have any experience with this side effect? I was on SSRIs for 15 years, and part of the reason I got off was lower libido. I would love to hear that citalopram is safe because I need it.

    I coped this from the "anger" section of the menopause chat where I originally wrote this.

Sign In or Register to comment.